Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 95, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Mar 2, 2001, 12:50 PM CST for Covington County, Mississippi. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 2, 2001, 12:50 PM CST (18:50 UTC)
- Expired
- Mar 2, 2001, 1:15 PM CST
- In force
- 25 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties
County Covington County, MS
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 6.8 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 557 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 155 m²/s²
- 0-3 km storm-relative helicity
- 201 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KJAN 021850
SVRJAN
MSC031-021915-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1250 PM CST FRI MAR 2 2001
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
COVINGTON COUNTY IN SOUTHEAST MISSISSIPPI
* UNTIL 115 PM CST
* AT 1250 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 9 MILES SOUTHWEST OF COLLINS...MOVING NORTHEAST
AT 45 MPH.
* THE SEVERE THUNDERSTORM WILL...
BE NEAR COLLINS AT 1255 PM CST
PASS EAST OF MOUNT OLIVE AT 100 PM CST
A TORNADO WATCH IS ALSO IN EFFECT. TORNADOES CAN DEVELOP SUDDENLY
FROM SEVERE THUNDERSTORMS.
DAMAGING WINDS AND TORRENTIAL RAINS ARE LIKELY. GO INSIDE A STURDY
BUILDING AND STAY AWAY FROM WINDOWS.
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES SUDDENLY. BE ALERT FOR
RAPIDLY CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY.
76
LAMT...LON 3154 8960 3169 8940 3175 8939 3178 8944
3178 8962 3178 8965 3175 8966 3168 8975
3162 8975What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 2, 12:05 PM CST, 45 minutes earlier.
Area forecast discussion, Mar 2, 12:05 PM CST, 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 1205 PM CST FRI MAR 2 2001 UPDATED ZONES TO ADD TORNADO WATCH INFORMATION IN EXTREME SOUTHEAST ZONES. ALSO FINE TUNED THE TEMPERATURE FORECAST FOR TODAY BASED ON LATEST FRONTAL POSITION ACROSS NORTHEAST LA INTO SOUTHEAST MS. FINALLY, ALSO INCREASED THE POPS TO 100% FOR MOST ZONES WITH 90% IN NW ZONES FOR REMAINDER OF TODAY. .JAN... MS...FLASH FLOOD WATCH THROUGH TONIGHT FOR ALL OF OUR MS ZONES. LA...FLASH FLOOD WATCH THROUGH TONIGHT FOR ALL OF OUR NE LA ZONES. AR...FLASH FLOOD WATCH THROUGH TONIGHT FOR OUR 2 SE AR ZONES.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 6:54 PM CST | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence, Marion | 51 min |
| Mar 1, 7:11 PM CST | Tornado Warning | JAN | Jefferson Davis, Marion | 49 min |
| Mar 1, 7:23 PM CST | Flash Flood Warning | JAN | Adams | 3 hr |
| Mar 1, 7:27 PM CST | Tornado Warning | JAN | Lamar | 33 min |
| Mar 1, 7:50 PM CST | Tornado Warning | JAN | Forrest, Jones | 40 min |
| Mar 1, 8:15 PM CST | Severe Thunderstorm Warning | JAN | Lawrence, Lincoln | 45 min |
| Mar 1, 8:26 PM CST | Severe Thunderstorm Warning | JAN | Forrest, Jones | 34 min |
| Mar 1, 8:44 PM CST | Severe Thunderstorm Warning | JAN | Covington | 46 min |
| Mar 1, 9:16 PM CST | Severe Thunderstorm Warning | JAN | Jones | 29 min |
| Mar 1, 10:18 PM CST | Flash Flood Warning | JAN | Covington, Jefferson Davis, Lamar, Lawrence | 117 min |
| Mar 2, 1:05 AM CST | Flash Flood Warning | JAN | Covington, Forrest, Jones, Lamar, Marion | 3 hr |
| Mar 2, 1:32 AM CST | Flash Flood Warning | JAN | Adams, Jefferson | 3 hr |
| Mar 2, 11:00 AM CST | Flash Flood Warning | JAN | Copiah, Jefferson Davis, Lawrence, Lincoln, Simpson | 3 hr |
| Mar 2, 11:59 AM CST | Flash Flood Warning | JAN | Adams, Claiborne, Franklin, Jefferson | 3 hr |
| Mar 2, 12:26 PM CST | Severe Thunderstorm Warning | JAN | Jefferson Davis | 34 min |
| Mar 2, 1:09 PM CST | Tornado Warning | JAN | Covington, Jones | 51 min |
| Mar 2, 1:53 PM CST | Flash Flood Warning | JAN | Covington, Jefferson Davis, Lawrence, Simpson, Smith | 3 hr |
| Mar 2, 2:01 PM CST | Tornado Warning | JAN | Marion | 29 min |
| Mar 2, 2:19 PM CST | Severe Thunderstorm Warning | JAN | Clarke, Jasper | 41 min |
| Mar 2, 2:25 PM CST | Tornado Warning | JAN | Marion | 35 min |
| Mar 2, 2:28 PM CST | Flash Flood Warning | JAN | Copiah, Lincoln | 92 min |
| Mar 2, 2:34 PM CST | Severe Thunderstorm Warning | JAN | Lamar | 56 min |
| Mar 2, 2:35 PM CST | Tornado Warning | JAN | Clarke | 25 min |
| Mar 2, 2:48 PM CST | Severe Thunderstorm Warning | JAN | Forrest | 57 min |
| Mar 2, 2:55 PM CST | Severe Thunderstorm Warning | JAN | Jones | 50 min |
| Mar 2, 3:15 PM CST | Flash Flood Warning | JAN | Forrest, Jones, Lamar, Marion | 3 hr |
| Mar 2, 3:30 PM CST | Flash Flood Warning | JAN | Adams | 4 hr |
| Mar 2, 4:05 PM CST | Flash Flood Warning | JAN | Claiborne, Copiah, Franklin, Jefferson, Lincoln | 3 hr |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.